I'm scared my hearing is lost forever.
Dear Really scared, so sorry you are distressed over this. Now, but of couse
everybody's body reacts differently to every medicine, your side effects
sound intolerable. Let your Dr. know asap, so he will be advised and take
professional action, whatever that might be..I have been on Celexa for 7 yrs.
with great control of my deepression. Best of Luck To You!``DD``
There is NO reason for you to remain Really scared...
As they have already stated, there is nothing to be scared of! I have been on Celexa for 4 years, and my daughter for 2 years. I've never experienced those types of side effects. To ease your mind, call your pharmacist or your doctor. Either one should be able to help you with any questions about the side effects. Take care and I wish you luck in finding the resolutions you are looking for!
Hi. I was diagnosed with rhinitis twenty years ago. I have just switched off Celexa. It was no worse on this. However, depending where you live it can be very dry in the winter and that does make rhinitis worse.
For those who are not familiar with this condition, here are some tips to help. Be sure you have no fragrances around. No candles, perfumes, scented soaps and hygiene products including shampoo, no air fresheners, no scented dryer sheets or detergents, and so forth.
Rhinitis is sensitivity to the number of particles in the air. Besides scents, keep rugs and floors vacuumed and surfaces dusted. However, my hubby does that as I sneeze too quickly. Lol. Use a netti pot with distiller water and buffered salts. Decongestants can work but use sparingly to avoid rebound swelling. Most of all, one keeps a box of tissues nearby. This can start at any point in life. Fluticasone nasal spray can help and is a prescription from the Doc.
Your ears will unplug as this is probably congestion. I use Mucinex decongestant or anything with guaifenesin. Just be sure you check with your doctor in case you have an ear infection or this OTC will interfere with other meds you are taking.
Really Scared, please be aware that should this be a side effect for you, your doctor will switch your medication. If it isn't, rhinitis is inconvenient but not a big problem. Something to get used to having, like any allergy. You will be fine. See what your doctor suggests. It may well go away. Hang in there. Karen
Yes, I have had non-allergic rhinitis from Celexa. I ended up going for allergy testing to find out that I am allergic to absolutely nothing. My allergist said the research he found was that a small percentage of patients develop this symptom. What bothers me more is that you have lost your hearing. I am hearing-impaired. I went in for my annual hearing test and have lost as much as 20db of hearing at various frequencies in both of my ears since my last test, which was before I went on Celexa. My doctor moved me to Lexapro (which is essentially the same drug), which I had taken before, but not in the dosages I am on now. I had been feeling better, but now I've had rhinitis-type symptoms for the past couple of days, which is why I have started doing research and found this post.
Did your hearing ever return to normal?
- Celexa Information for Consumers
- Celexa Information for Healthcare Professionals (includes dosage details)
- Side Effects of Celexa (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Dec 2009 • 1 answer
Posted 23 Aug 2014 • 2 answers
Posted 2 May 2015 • 1 answer
Posted 2 Dec 2015 • 3 answers
Posted 17 Dec 2016 • 2 answers